Article Text

PDF
Retinal pigment epithelial tear following intravitreal bevacizumab for choroidal neovascular membrane due to age-related macular degeneration
  1. Shabeeba R Hannan1,
  2. Krishnappa C Madhusudhana1,
  3. Andrew J Lotery1,2,
  4. Richard S B Newsom1
  1. 1Southampton Eye Unit, Southampton, UK
  2. 2Human Genetics Division, University of Southampton, Southhampton, UK
  1. Correspondence to: Dr R S B Newsom Southampton Eye Unit, Tremona Road, Southampton S016 6YD, UK; richard.newsom{at}suht.swest.nhs.uk

Statistics from Altmetric.com

Retinal pigment epithelium (RPE) tears are an uncommon but visually damaging complication of pigment epithelial detachment (PED), caused by weak atrophic margins of chronic PED and contraction of sub-RPE fibrovascular scar tissue. RPE tears can occur spontaneously or following treatment of the choroidal neovascular (CNV) membrane. There have been reports of RPE tears following laser photocoagulation,1 transpupillary thermotherapy,2 photodynamic therapy with or without combined intravitreal triamcinolone3,4 and intravitreal Macugen.5 We report a case of a patient with PED with submacular haemorrhage and occult CNV who developed an RPE tear following intravitreal bevacizumab (Avastin).

Case report

A 74-year-old man presented with a 10-day history of diminished right visual acuity. The corrected visual …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.